MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G09501
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ultrathane mac-loc locking loop multipurpose drainage catheter leaked.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D2a - additional common device names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - additional product codes: gbo; lje.E1- phone number: (b)(6).H3 - device evaluated by mfg? device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.Correction: a2 - dob, a3a ¿ sex, b5, d4 - lot #, expiration date, primary udi number, e1 - first name, e1 - last name, e4 - initial report sent to fda, h4 - device mfg.Date, h6: annex g.It was reported that the ultrathane mac-loc locking loop multipurpose drainage catheter leaked at the hub during a drain placement procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.The ultrathane mac-loc locking loop multipurpose drainage catheter was returned in a used and damaged condition.The investigation confirmed that the white cap/mac-loc adapter connection site passed the gap gauge requirement.During tabletop testing, a leak test confirmed fluid escaping from the connection site.A visual examination revealed a fold to be present in the flare within the lumen of the mac-loc adaptor.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of nonconforming products related to the reported failure mode.A review of the device history record (dhr) for the reported complaint device lot and the related subassembly lots revealed no related nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of dmr, ifu, and dhr, cook has concluded that there are no additional nonconforming devices either in-house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a manufacturing/quality control deficiency contributed to the reported event.The investigation revealed that the device was produced out of specification.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21700220
Report Number1820334-2025-00293
Device Sequence Number20991547
Product Code FGE
UDI-Device Identifier00827002095014
UDI-Public(01)00827002095014(17)270819(10)16210922
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09501
Device Catalogue NumberULT8.5-38-25-P-6S-CLM-RH
Device Lot Number16210922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale